Alert archive / Idaho / Flash Flood Warnings in 2003
Flash Flood Warning 2, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 25, 2003, 3:08 PM MDT for Owyhee County, Idaho. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2003, 3:08 PM MDT (21:08 UTC)
- Expired
- Jul 25, 2003, 4:15 PM MDT
- In force
- 67 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Owyhee County, ID
The radar
The Boise radar (KCBX), 54 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 252108 FFWBOI IDC073-252215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 308 PM MDT FRI JUL 25 2003 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN OWYHEE COUNTY IN SOUTHWEST IDAHO * UNTIL 415 PM MDT * AT 258 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAIN OVER SILVER CITY...OR ABOUT 38 MILES SOUTH OF NAMPA...MOVING NORTHEAST AT 20 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4308 11686 4295 11669 4315 11633 4331 11659 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:10 AM MDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 25, 9:10 AM MDT, 5 hours 58 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 910 AM MDT FRI JUL 25 2003 AIR MASS VERY MOIST THIS MORNING...12Z BOI RAOB HAD PRECEIPITABLE WATER 1.46 INCH WHICH IS 235 PCT OF NORMAL. SURFACE DEW POINT NEAR 64 DEGS. FLASH FLOOD POTENTIAL IS BEING REVIEWED. SWLY FLOW ALOFT WILL CONTINUE TO ADVECT MOISTURE INTO CWA FROM NV. SCATTERED TSRA WITH LOCAL HEAVY RAIN TODAY THROUGH SAT. MAIN ACTIVITY NEAR ERN CWA BORDER WHERE CAPE IS LARGEST AND SECONDARY AREA NEAR WRN CWA BORDER CLOSEST TO SHORT WAVE TROUGH THAT HAS JUST COME ONSHORE. DEEPER MOISTURE IN SCENTRAL NV ALREADY TRIGGERING -TSRA THERE THIS MORNING...AVN PROGS THAT MOISTURE INTO TWIN FALLS COUNTY 06Z-12Z TONIGHT...WE PLAN TO MAKE POPS HIGHEST THERE. MAX/MIN TEMPS FOR TODAY AND TONIGHT LOOK GOOD...ONLY MINOR ADJUSTMENTS BASED ON RECENT OBS. MAX TEMPS SATURDAY WILL BE UPDATED COUPLE DEGS WARMER. .BOI...NONE. = L COLIN
Hazardous weather outlook, Jul 25, 6:00 AM MDT, 9 hours 8 minutes before
IDZ011>016-028>030-ORZ061>064-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 600 AM MDT FRI JUL 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:21 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Owyhee | 54 min |
| Jul 25, 4:31 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee | 44 min |
Nearby
Flash Flood Warnings in Idaho, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.